Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 135, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 22, 2012, 10:11 PM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2012, 10:11 PM EST (03:11 UTC)
- Expired
- Dec 24, 2012, 5:00 AM EST
- In force
- 31 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
436 WHUS73 KAPX 230311 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1011 PM EST SAT DEC 22 2012 LHZ347-348-LSZ321-230415- /O.CAN.KAPX.SC.Y.0134.000000T0000Z-121223T0400Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1011 PM EST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ342-344>346-231115- /O.NEW.KAPX.SC.Y.0135.121223T0311Z-121223T1700Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1011 PM EST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
238 WHUS73 KAPX 230831 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 331 AM EST SUN DEC 23 2012 LMZ342-344>346-231645- /O.CON.KAPX.SC.Y.0135.000000T0000Z-121223T1700Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 331 AM EST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
005 WHUS73 KAPX 231402 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 902 AM EST SUN DEC 23 2012 LMZ323-232200- /O.EXB.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 902 AM EST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-347-348-232200- /O.EXB.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 902 AM EST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-232200- /O.EXB.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 902 AM EST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-344>346-232200- /O.EXT.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 902 AM EST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
977 WHUS73 KAPX 232046 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 346 PM EST SUN DEC 23 2012 LMZ323-342-344>346-240400- /O.CON.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 346 PM EST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-347-348-240400- /O.CON.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 346 PM EST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-240400- /O.CON.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 346 PM EST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
715 WHUS73 KAPX 240104 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 804 PM EST SUN DEC 23 2012 LMZ323-342-344>346-240215- /O.CAN.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 804 PM EST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345-347-348-240400- /O.CON.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 804 PM EST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-240400- /O.CON.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 804 PM EST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
065 WHUS73 KAPX 240319 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1019 PM EST SUN DEC 23 2012 LHZ345-347-348-241000- /O.EXT.KAPX.SC.Y.0135.000000T0000Z-121224T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1019 PM EST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-241000- /O.EXT.KAPX.SC.Y.0135.000000T0000Z-121224T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1019 PM EST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 9:39 PM EST, 32 minutes earlier.
Area forecast discussion, Dec 22, 9:39 PM EST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 939 PM EST SAT DEC 22 2012 .SYNOPSIS... ISSUED AT 420 PM EST SAT DEC 22 2012 A RELATIVELY QUIET PERIOD OF WEATHER WILL SETTLE INTO NORTHERN MICHIGAN THIS WEEKEND AND INTO THE UPCOMING WORK WEEK. SEASONABLY COOL WEATHER WILL OCCUR WITH ONLY SOME LIGHT LAKE EFFECT SNOW SHOWERS AND FLURRIES IN PARTS OF EASTERN UPPER AND NORTHWEST LOWER. && .UPDATE... ISSUED AT 939 PM EST SAT DEC 22 2012 CONTINUED WEAK WARM ADVECTION...SOUTH OF A 1011MB LOW OVER EASTERN SUPERIOR...IS SLOWLY ERODING THE LOW CLOUD COVER OVER NORTHERN MI. SAT IMAGERY INDICATES THAT THIS WILL BE ALL TOO TEMPORARY...AS JUST IN THE WAKE OF THE LOW...LOW CLOUDS ARE RAPIDLY EXPANDING SOUTHWARD INTO WESTERN/CENTRAL UPPER MI. CONTINUE TO ADJUST CLOUD COVER GIRDS/FORECAST TO ACCOUNT FOR VARIABLE CONDITIONS. PER EARLIER REASONING (A DEVELOPING 1000-850MB CONVERGENCE AXIS... AND COLD ADVECTION RESULTING IN DELTA T/S INCREASING TO 15-17)... EXPECT SOME LAKE EFFECT SNOW SHOWERS TO GET GOING OVERNIGHT INTO WESTERN CHIPPEWA CO. WILL KICK POPS UPWARD IN THIS AREA AFTER 06Z. NOT A LOT OF TIME TO PRODUCE ACCUMS BY 12Z...BUT LOCAL ACCUMS UP TO AN INCH WEST OF BRIMLEY ARE WITHIN THE REALM OF POSSIBILITY. UPDATE ISSUED AT 642 PM EST SAT DEC 22 2012 OTHER THAN VERY MINOR TWEAKS TO SKY COVER...NO CHANGES AT THIS POINT. ANJ HAS HAD A TOUCH OF -SN IN THE LAST HOUR OR TWO...BUT MOST RETURNS ON AREA RADARS ARE VIRGA. BETTER CHANCE FOR PRECIP WILL BE OVERNIGHT...WHEN COLD ADVECTION RESUMES BEHIND THE WEAK LOW PRESSURE SYSTEM NOW OVER WESTERN UPPER MI. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 420 PM EST SAT DEC 22 2012 SFC RIDGING AND DRY AIR WEDGING THROUGH LOWER MICHIGAN HAS THINNED OUT THE LOWER LAKE CLOUDS OVER A CHUNK OF NRN LOWER MICHIGAN THIS AFTERNOON...ESPECIALLY THE S/SW PARTS OF THE CWA. TO THE NORTH...SUBTLE SHORT WAVE AND ASSOCIATED WEAK SFC REFLECTION AND MOISTURE ARE ADVANCING SE INTO EASTERN UPPER MICHIGAN. ELEVATED MID LEVEL RADAR RETURNS MAKING THEIR WAY INTO EASTERN UPPER MICHIGAN BUT NO RADAR EVIDENCE OF ORGANIZED BANDING...ALTHOUGH SOO CANADA IS REPORTING LIGHT SNOW/FLURRIES. TONIGHT...SHORT WAVE CONTINUES SOUTHEASTWARD INTO SE ONTARIO TONIGHT. ATTENDING SFC LOW FOLLOWS SUITE...DRAGGING A WEAK COLD FRONT DOWN THROUGH NRN LOWER MICHIGAN BY SUNDAY MORNING. LOW LEVEL CIRCULATION SLATED TO TIGHTEN UP FOR A TIME THIS EVENING AND OVERNIGHT (LIKELY AIDED BY THE LAKE INDUCED THERMAL GRADIENT) LEADING TO A WINDOW OF DECENT LOW LEVEL CONVERGENCE ACROSS EASTERN UPPER MICHIGAN DOWN INTO NRN LAKE HURON. COMBINED WITH DECENT OVER LAKE INSTABILITY (LAKE-850 DELTA T/S IN THE HIGH TEENS)...CAN ENVISION ORGANIZED LAKE CONVECTION AND LIGHT SNOW ACCUMULATIONS FOCUSING INTO PARTS OF EASTERN UPPER MICHIGAN AS THE FLOW BECOMES NW OVERNIGHT. FOR NRN LOWER MICH GAN...DRYER AIR AND WARMER LOW LEVEL TEMPS WILL KEEP LAKE CONVECTION AT BAY. BUT WE MAY SEE FLURRIES OR LIGHT SNOW SHOWERS SNEAKING DOWN INTO NRN LOWER MICHIGAN ALONG AND BEHIND THE FRONT OVERNIGHT AS COOLER AIR FILTERS IN. SUNDAY...SFC FRONT SLIPS SOUTH AND WASHES OUT LEADING NW FLOW ACROSS THE CWA THROUGH THE DAY. MODEST INVERSION HEIGHTS (AROUND 5K FEET) AND DECENT OVER LAKE INSTABILITY SHOULD LEAD TO LAKE SNOW SHOWERS. BUT DRY AIR WILL THROTTLE LAKE EFFECT ESPECIALLY OFF NRN LAKE MICHIGAN. HAVE JUST ISOLATED TO CHANCE POPS FOR LAKE SNOW OFF THE SNOW BELTS AND MINOR IF ANY ACCUMS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 420 PM EST SAT DEC 22 2012 A RATHER QUIET STRETCH OF WEATHER IS STILL EXPECTED OVER THE NEXT FEW DAYS FOR THE MOST PART ALTHOUGH WILL WE HAVE TO MONITOR A SYSTEM MOVING BY TO THE SOUTHEAST WEDNESDAY NIGHT INTO THURSDAY. ANOTHER SYSTEM POTENTIALLY MOVING OUT OF THE PLAINS LOOKS LIKE IT WILL BRING A BETTER CHANCE FOR SNOWFALL NEXT WEEKEND. FORECAST CONCERNS ARE MINIMAL OVER THE NEXT FEW DAYS BUT THE FOCUS WILL BE ON THE FINER WEATHER DETAILS (MAINLY POPS) HEADING INTO THE CHRISTMAS HOLIDAY. SUNDAY NIGHT...WEAK HIGH PRESSURE REMAINS IN CONTROL ACROSS THE REGION. HOWEVER...WITH MODEST OVER LAKE INSTABILITY CONTINUING..MODEL SOUNDINGS AND CROSS SECTIONS SHOW SHALLOW MOISTURE TRAPPED UNDER A STRENGTHENING BUT SHALLOW SUBSIDENCE INVERSION. WINDS DIMINISH AND IF WE COULD PARTIALLY CLEAR OUT (NOT A GOOD BET IN DECEMBER) TEMPERATURES WOULD TANK...ESPECIALLY WITH THE FRESH SNOW COVER IN PLACE. MORE THAN LIKELY THE CLOUDS WILL WIN OUT SO WILL NOT GO TOO CRAZY WITH LOWS (GENERALLY MIDDLE TEENS TO LOWER 20S). MONDAY INTO TUESDAY...MODELS ARE IN GOOD AGREEMENT THAT A WEAK AREA OF LOW PRESSURE MOVES BY WELL TO OUR EAST. HOWEVER...MODELS VARY ON THE DETAILS OF A MOISTURE STARVED NORTHERN STREAM SHORT WAVE...BUT CONSENSUS WOULD BRING IT ACROSS NORTHERN MICHIGAN. IT LOOKS LIKE THERE WILL BE JUST ENOUGH MOISTURE TO PRODUCE FLURRIES OR SOME VERY LIGHT SNOW STARTING LATE MONDAY AND CONTINUING INTO TUESDAY MORNING. HIGHS IN THE MIDDLE 20S TO AROUND 30. LOWS IN THE MIDDLE TEENS TO THE LOWER 20S. WEDNESDAY THROUGH SATURDAY...EXTENDED MODELS CONTINUE TO BE IN GOOD AGREEMENT IN AN ACTIVE SOUTHERN JET STREAM. HOWEVER...12Z GUIDANCE HAS MADE A NORTHWEST ADJUSTMENT TO THE TRACK OF AN EXPECTED MAJOR EAST COAST SYSTEM. THEREFORE...HAVE LOW CHANCE POPS FOR EASTERN COUNTIES FOR SNOW FOR WEDNESDAY NIGHT INTO THE FIRST HALF THURSDAY (AND IF THIS TREND CONTINUES FUTURE SHIFTS WILL HAVE TO MAKE MORE ADJUSTMENTS). IT THEN LOOKS QUIET LATER THURSDAY INTO FRIDAY THEN ANOTHER SYSTEM POTENTIALLY MOVING OUT OF THE PLAINS MAY AFFECT THE WESTERN GREAT LAKES REGION STARTING SATURDAY (BRINGING A BETTER CHANCE FOR SNOW TO THE REGION). HIGHS MAINLY IN THE 20S AND LOWS IN THE MIDDLE TEENS TO LOWER 20S THROUGH THE PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 630 PM EST SAT DEC 22 2012 A WEAK LOW PRESSURE SYSTEM OVER WESTERN UPPER MI WILL GAIN A LITTLE STRENGTH AS IT REACHES GEORGIAN BAY BY SUNDAY MORNING. THE INFLUX OF COOLER AIR BEHIND THE DEPARTING LOW WILL RESULT IN REDEVELOPMENT OF LOW CLOUDS LATE TONIGHT IN THOSE PLACES WHERE THEY HAVE ERODED (TVC/MBL). AT PLN/APN...THE MVFR CLOUD DECK PERSISTS...THOUGH THOSE SITES COULD SCT OUT FROM TIME TO TIME THIS EVENING. ALL SITES WILL SEE MVFR CIGS SUNDAY MORNING...TURNING VFR IN THE AFTERNOON. LIGHT WEST WINDS THIS EVENING...VEERING NW TO NNW AND GETTING A TOUCH STRONGER OVERNIGHT INTO SUNDAY. && .MARINE... ISSUED AT 420 PM EST SAT DEC 22 2012 WINDS CONTINUE TO DIMINISH THIS EVENING WITH MANY MARINE OBSERVATION POINTS ALREADY REPORTING GUSTS UNDER SMALL CRAFT CRITERIA. STILL A BIT GUSTY IN WHITEFISH BAY AND PARTS OF THE LAKE HURON NEARSHORE AREA FROM THE STRAITS DOWN TO THUNDER BAY. WILL KEEP SMALL CRAFT ADVISORY HEADLINES GOING IN THOSE LOCATIONS THROUGH THIS EVENING. WILL DROP THE REST OF THE MARINE HEADLINES ALTHOUGH SOME GUSTINESS WILL BE FELT ON LAKE MICHIGAN THROUGH TONIGHT AS A WEAK SFC WAVE MOVES THROUGH THE NRN PART OF THE STATE. SUNDAY...SOME GUSTINESS STILL ON THE LAKE HURON SIDE...AND SMALL CRAFT HEADLINES MAY NEED TO BE EXTENDED/HOISTED. OTHERWISE...A QUIETER STRETCH OF WEATHER ON THE LAKES THROUGH THE REST OF THE WEEKEND AND INTO THE CHRISTMAS HOLIDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LHZ347-348. LM...NONE. LS...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LSZ321. && UPDATE...JZ SYNOPSIS...NS SHORT TERM...BA LONG TERM...AS AVIATION...JZ MARINE...BA
Hazardous weather outlook, Dec 22, 4:01 PM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 401 PM EST SAT DEC 22 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 231100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 401 PM EST SAT DEC 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) ADAM
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.